MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM
Model Number 380990-16
Medical Device Problem Code Optical Distortion (3000)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during da vinci-assisted prostectomy surgical procedure, site contacted technical support engineer (tse) to report camera could not focus while performing calibration.Site power cycled the system with circuit breaker reset, but issue persisted.Tse guided site to tighten camera cable, reseat scope, try use grip to adjust focus, but issue did not resolve.The procedure was converted to another dv system with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the system functionality was checked upon powering on the system and the system initially powered on without errors.The reported issue was not resolved then the procedure was converted to another dv system.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced camera head to resolve the issue.The system was verified and ready to use.Isi has not received the camera head for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Additional Manufacturer Narrative
The camera head was analyzed, and the reported problem was confirmed and replicated.The primary finding of a failed functional focus test was determined to be related to the customer¿s reported complaint.The camera head passed initialization on an in-house system but failed the quality assurance procedure (qap) focus test for both the left and right 2d eyes, with the image appearing significantly blurry.Adjusting the focus button (up and down) did not resolve the issue.Additionally, the camera head exhibited button functionality failure, as the focus button was nonresponsive.Installed with an in-house endoscope, the camera head showed no issues with the illuminator; however, the focus button remained unresponsive, and blurry images persisted during qap testing.In addition, the camera button pack was found torn, with deformity observed on one side of the rubber pad and the rubber handle of the camera head was also torn, with both rubber grips missing from the housing.The complaint was confirmed and replicated by failure analysis, which indicates that the device may have contributed to the customer reported issue.The probable root cause of the failed functional focus test is attributed to damage during use or improper handling.Damage can result from mechanical impact, such as accidental drops of the endoscope or inadvertent collisions with hard surfaces.The probable root cause of the button functionality failure is attributed to an electrical issue with the button.The probable root cause of the torn button pack and torn rubber handle is attributed to mechanical damage during use or improper handling, which may include accidental drops of the endoscope.In some cases, extensive cracking leading to the button pack breaking off can occur, which is likely caused by improper cleaning during reprocessing.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22931341
Report Number2955842-2025-36477
Device Sequence Number10354466
Product Code NAY
UDI-Device Identifier00886874110874
UDI-Public(01)00886874110874
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380990-16
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale